Illinois, 2008

Tornado and Flash Flooding in Illinois, June 6, 2008

June 6, 2008 · NWS ILX · 19 events in 8 counties and zones

An area of strong to severe thunderstorms with very heavy rain moved across east central Illinois during the afternoon and evening hours of the 6th. Several storms produced wind damage and one storm produced a tornado that passed through the town of Lerna in Coles County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.2 million
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

An area of strong to severe thunderstorms with very heavy rain moved across east central Illinois during the afternoon and evening hours of the 6th. Several storms produced wind damage and one storm produced a tornado that passed through the town of Lerna in Coles County. Widespread flooding occurred in the wake of the storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 6, 1:50 PM CST, 1 hour earlier.

Area forecast discussion, Jun 6, 1:50 PM CST, 1 hour before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
250 PM CDT FRI JUN 6 2008

.DISCUSSION...
ISSUED 215 PM CDT FRI JUN 6 2008
PROFILERS SHOWING A GRDL WEAKENING OF WIND FIELDS ACRS THE
MIDWEST THIS AFTN AND THIS TREND IS EXPECTED TO CONTINUE INTO THIS
EVENING. STRONGEST WINDS MIXED TO THE SFC DURING THE LATE MRNG AND
EARLY AFTN HOURS WITH THE STRONGER WINDS FIELDS NOW ABOVE 4000
FEET. WL TAKE ANOTHER LOOK AT THE FCST SOUNDINGS AND PROFILERS IN
A COUPLE OF HOURS...BUT IF CURRENT TRENDS CONTINUE...WL CANCEL THE
WIND ADVSY AT ZONE ISSUANCE TIME.

...HAVE DECIDED TO HOLD ONTO THE WIND ADVSY UNTIL THE EXPIRATION TIME
OF 600 PM CDT THIS EVENING...STILL SEEING WIND GUSTS APPROACH 50 MPH
ACROSS THE NORTH AND WEST THIS AFTN...

SHORT TERM...TONIGHT THROUGH MONDAY
MAIN FORECAST CHALLENGE THIS PERIOD WILL BE WITH THUNDERSTORM
CHANCES TNT AND OVER THE WEEKEND ALONG WITH TEMPS. SHORTWAVE
ENERGY PUSHING OUT OF SW MO WL INTERACT WITH A WEAKENING FRONTAL
BOUNDARY TO PRODUCE SCATTERED THUNDERSTORMS ACRS PARTS OF THE
AREA THRU THE EVENING HOURS. STORMS DURING THEIR INITIAL STAGES
OF DEVELOPMENT COULD EXHIBIT STRONG LOW LVL ROTATION AND PSBLY
PRODUCE A TORNADO. UNIDIRECTIONAL WIND FIELDS SUGGEST MORE LINEAR
TYPE STORMS EARLY THIS EVENING WITH A STRAIGHT LINE WIND THREAT.
LATER THIS EVENING AND OVERNIGHT...CONCERN SHIFTS MORE TWDS A
HEAVY RAIN THREAT ACRS OUR SOUTHEAST. MORE FAVORABLE LOW LVL
CONVERGENCE AND THETA-E ADVECTION AND NOSE OF 50KT LOW LVL JET
CNTRD ACRS MO INTO SRN IL...MORE ALONG AND SOUTH OF I-72 OVERNIGHT
SO WL CARRY A LITTLE HIGHER POPS THERE.

UPPER LEVEL HEIGHTS ARE FORECAST TO BUILD ACRS THE OHIO VALLEY
STARTING ON SATURDAY WITH ANY OVERNIGHT CONVECTION LIFTING
NORTHEAST AND THEN DIMINISHING AS IT ENCOUNTERS WARMING TEMPS
ALOFT. WL CARRY LOW CHANCE POPS DURING THE DAY AS ANY REMNANT
OUTFLOWS FROM OVERNIGHT CONVECTION COULD IGNITE ADDL STORMS DURING
THE DAY. GFS AND WRF MODELS SUGGEST MODERATE TO EXTREME INSTABILITY
ACRS NE IOWA...NRN IL AND SRN WISCONSIN SAT AFTN AND EVENING AS
THE NEXT SHORTWAVE HEADS NE THRU THE UPPER GREAT LAKES. THIS
SHOULD DRAG A WEAK COLD FRONT SOUTHEAST INTO NE IOWA AND SOUTH
CNTRL WISCONSIN BY EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP
ALONG AND EAST OF THE FRONTAL BOUNDARY SAT AFTN AND EVENING AND
THEN TRACK NE...STAYING TO OUR NORTH. WL KEEP POPS LOW SATURDAY
NIGHT AS CONVECTION IS EXPECTED TO REMAIN TO OUR NORTH OVERNIGHT.

VERY WARM AND HUMID CONDITIONS EXPECTED ON SUNDAY AS THE UPPER
LEVEL RIDGING HOLDS OVR THE MIDWEST. CONVECTION WILL CONTINUE TO
FIRE TO OUR NW ON SUNDAY INTO SUNDAY NIGHT WITH A GRDL SHIFT SE
INTO OUR FAR NW COUNTIES WHERE THE CURRENT LOW CHANCE POPS LOOK
REASONABLE LATE SUNDAY. BASED ON THE CURRENT GFS AND ECMWF MODELS
OUR BEST THREAT FOR SCATTERED THUNDERSTORMS WILL BE MOVING IN LATE
SUNDAY NIGHT INTO MONDAY AS THE FRONTAL BOUNDARY SHIFTS SE INTO
THE LOWER MIDWEST.

LONG TERM...TUESDAY THROUGH FRIDAY
ACTIVE WEATHER PATTERN TO PREVAIL ACRS MIDWEST DURING THIS PERIOD
AS SEVERAL RATHER STRONG SHORTWAVES FOR THE MIDDLE OF JUNE WL
AFFECT THE FCST AREA TUESDAY MRNG AND AGAIN LATE FRIDAY. CONVECTION
CHANCES WILL REMAIN ACRS THE AREA AT LEAST THRU TUE MRNG BEFORE
UPPER LEVEL RIDGING BUILDS BACK OVR THE MIDWEST FOR A BRIEF TIME.
NEXT SHORTWAVE WL PUSH INTO THE NW PORTION OF THE COUNTRY HELPING
TO BUILD HEIGHTS ACRS OUR AREA FOR MIDWEEK. NEXT FRONTAL BOUNDARY
IS EXPECTED TO AFFECT THE AREA LATE THU INTO FRIDAY...BUT CONTINUE
TO SEE SOME TIMING DIFFERENCES WITH THIS PARTICULAR SHORTWAVE
LATE IN THE PERIOD SO WL KEEP THE POPS IN THE 20-30 RANGE FOR NOW.

SMITH
&&

.AVIATION...
ISSUED 1252 PM CDT FRI JUN 6 2008

HAVE TEMPO GROUPS OF THUNDERSTORMS IN CENTRAL IL TAF SITES THIS
AFTERNOON AND AGAIN LATE TONIGHT INTO MID SAT MORNING. FIRST ROUND
OF STORMS DUE TO OUTFLOW BOUNDARY MOVING EASTWARD FROM THE IL
RIVER/I-55 TOWARD THE IN/IL BORDER BY 00Z. VSBYS COULD BE
RESTRICTED TO 1 TO 2 MILES IN HEAVY RAIN WITH CEILINGS DOWN TO 2500
FT. WINDY WITH SSW WINDS 20 TO 27 KTS AND GUSTS OF 30 TO 38 KTS.
MODELS SHOWING ANOTHER AREA OF CONVECTION LIFTING NE ACROSS
CENTRAL IL BETWEEN 09Z-15Z THEN INTO NORTHERN IL BY SAT AFTERNOON.
SOUTH WINDS DIMINISH TO 13 TO 15 KTS TONIGHT THEN SSW GUSTS OF 20
TO 25 KTS AFTER 13Z SAT.

HUETTL
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR ILZ027>031-
036>038-040>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Jun 6, 1:21 PM CST, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
221 PM CDT FRI JUN 6 2008

ILZ027>031-036-037-040-041-071100-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
221 PM CDT FRI JUN 6 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON.
SOME STORMS COULD BE SEVERE FROM I-55 EAST...WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT
BE RULED OUT. WINDY CONDITIONS WILL PREVAIL THIS AFTERNOON WITH
SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH AND GUSTS OF 35 TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE
HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE
AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM SUNDAY NIGHT
THROUGH TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT
THIS TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS
LOW...HOWEVER PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT
THAT SEVERE WEATHER BECOMES MORE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ILZ038-042-043-047>053-071100-
CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-MORGAN-SANGAMON-
SCOTT-
221 PM CDT FRI JUN 6 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON.
SEVERE WEATHER WILL ALSO BE POSSIBLE WITH THIS ACTIVITY FROM I-55
EAST...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADO WILL ALSO BE POSSIBLE. IT WILL BE WINDY THIS
AFTERNOON WITH SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH AND GUSTS OF
35 TO 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE
HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE
AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM SUNDAY NIGHT
THROUGH TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT
THIS TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS
LOW...HOWEVER PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT
THAT SEVERE WEATHER BECOMES MORE LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM.

ILZ044>046-054>057-061>063-066>068-071>073-071100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
221 PM CDT FRI JUN 6 2008

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE INTO EASTERN ILLINOIS
DURING THIS AFTERNOON AND THROUGH EARLY EVENING. SOME SEVERE
STORMS WILL BE POSSIBLE FROM I-55 EAST...WITH THE PRIMARY SEVERE
THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS. ISOLATED
TORNADOES WILL ALSO BE POSSIBLE. IT WILL BE WINDY THIS AFTERNOON
WITH SOUTH WINDS 20 TO 30 MPH AND GUSTS OF 30 TO 40 MPH.

THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP LATE TONIGHT INTO THE
EARLY SATURDAY MORNING. THE THREAT FOR SEVERE WEATHER WITH THIS
ACTIVITY WILL BE LOW...HOWEVER HEAVY RAINFALL AND FREQUENT
LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS.

RIVER FLOODING IS EXPECTED ALONG THE SANGAMON RIVER DOWNSTREAM FROM
MONTICELLO...AND ALSO ALONG THE WABASH RIVER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE
HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE
AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE MONDAY NIGHT AND
TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT THIS
TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW...HOWEVER
PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT THAT SEVERE
WEATHER BECOMES MORE LIKELY.

RIVER LEVELS ALONG THE SANGAMON RIVER ARE EXPECTED TO SLOWLY FALL.
HOWEVER...RIVER FLOODING WILL BE POSSIBLE FURTHER SOUTH ALONG THE
EMBARRAS AND WABASH RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM.

KH

The radar

The Lincoln radar (KILX), 108 km away, was scanning. The volume nearest the first event began at 20:49 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 7 flash flood, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Shelby

When
June 6, 2:50 PM CST to 3:18 PM CST
Where
Shelby County, Herrick to Trowbridge
Measured
61 kt (70 mph) estimated gust
Property damage
$60,000
Reported by
Law Enforcement
Coordinates
39.220, -88.980

Numerous trees and power lines were blown down from Herrick, to Stewardson, to Trowbridge.

Thunderstorm Wind, Effingham

When
June 6, 3:10 PM CST
Where
Effingham County, Shumway
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
39.180, -88.650

A semi trailer was blown over on Route 33.

Thunderstorm Wind, Cumberland

When
June 6, 3:20 PM CST
Where
Cumberland County, Neoga
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Mesonet
Coordinates
39.320, -88.450

Numerous trees and power lines were blown down. In addition, a semi trailer was blown over on Interstate 57.

Tornado, Coles

When
June 6, 3:20 PM CST to 3:27 PM CST
Where
Coles County, 2.54 mi NNE of Trilla to 1.88 mi ENE of Lerna
Rating
EF1
Path length
5 mi
Path width
200 yd
Property damage
$275,000
Reported by
NWS Storm Survey
Coordinates
39.404, -88.333

The tornado formed in an open field 2.5 miles west southwest of Lerna, and was moving to the east northeast around 45 MPH. The tornado damaged a barn and blew down several trees southwest of Lerna. As the tornado moved through Lerna, it caused roof, window and siding damage to 9 homes, and roof damage to a school. Numerous trees were also blown down in Lerna. The tornado continued across open fields and forested areas before it dissipated 2.5 miles east northeast of Lerna. The tornado was rated EF1 with highest estimated winds of 95 MPH.

Thunderstorm Wind, Coles

When
June 6, 3:23 PM CST
Where
Coles County, 2 mi S of Mattoon to Mattoon
Measured
70 kt (81 mph) estimated gust
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
39.451, -88.370

Widespread tree and power line damage occurred in and around Mattoon. In addition, several buildings in town sustained roof damage, a cinder block wall partly collapsed at a tire dealership, and numerous vehicles were damaged at a car dealership by flying debris.

Thunderstorm Wind, Effingham

When
June 6, 3:25 PM CST
Where
Effingham County, 1.07 mi W of Effingham
Measured
56 kt (64 mph) estimated gust
Reported by
Mesonet
Coordinates
39.120, -88.550

A large tree was blown down.

Thunderstorm Wind, Coles

When
June 6, 3:26 PM CST
Where
Coles County, 1.6 mi E of Lerna
Measured
70 kt (81 mph) estimated gust
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
39.420, -88.250

A mobile home was destroyed.

Thunderstorm Wind, Coles

When
June 6, 3:36 PM CST to 3:40 PM CST
Where
Coles County, Charleston to 7 mi S of Charleston
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
39.480, -88.180

Numerous trees and power lines were blown down.

Thunderstorm Wind, Coles

When
June 6, 3:45 PM CST
Where
Coles County, Oakland
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
39.650, -88.030

Numerous trees, tree limbs, and power lines were blown down.

Thunderstorm Wind, Edgar

When
June 6, 3:54 PM CST to 4:00 PM CST
Where
Edgar County, 2 mi N of Kansas to Paris
Measured
61 kt (70 mph) estimated gust
Property damage
$40,000
Reported by
Mesonet
Coordinates
39.579, -87.930

Numerous trees and power lines were blown down. A semi trailer was blown over north of Kansas.

Thunderstorm Wind, Clark

When
June 6, 4:01 PM CST
Where
Clark County, 0.69 mi N of Westfield
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
39.460, -88.000

Several tree limbs and power lines were blown down.

Thunderstorm Wind, Effingham

When
June 6, 4:35 PM CST
Where
Effingham County, 1.07 mi W of Effingham
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
Mesonet
Coordinates
39.120, -88.550

Numerous trees and tree limbs were blown down. One large tree fell onto a house causing minor damage.

Flash Flood, Effingham

When
June 6, 5:30 PM CST to 11:30 PM CST
Where
Effingham County, 3.35 mi WNW of Effingham to 1.96 mi NW of Effingham Co Mem Arp
Cause
Heavy Rain
Property damage
$45,000
Reported by
Newspaper
Coordinates
39.142, -88.585

Multiple roads flooded out in Effingham. Four people were rescued from stranded vehicles within the city.

Flash Flood, Effingham

When
June 6, 5:30 PM CST to 11:30 PM CST
Where
Effingham County, 1.52 mi WNW of Teutopolis to 1.19 mi WSW of Teutopolis
Cause
Heavy Rain
Property damage
$25,000
Reported by
Newspaper
Coordinates
39.138, -88.497

Three submerged vehicles on St. Francis Road, with one water rescue being performed.

Flash Flood, Effingham

When
June 6, 5:30 PM CST to 11:30 PM CST
Where
Effingham County, 1.82 mi WNW of Dieterich to 0.97 mi SW of Dieterich
Cause
Heavy Rain
Property damage
$60,000
Reported by
Newspaper
Coordinates
39.077, -88.403

Several evacuations due to high water in the town of Dieterich. Six to eight houses experienced damage with approximately one foot of water in the basements.

Flash Flood, Jasper

When
June 6, 6:30 PM CST to 11:00 PM CST
Where
Jasper County, 0.49 mi NW of Island Grove to 2.93 mi ESE of Yale
Cause
Heavy Rain
Property damage
$150,000
Reported by
Newspaper
Coordinates
39.106, -88.336

Portions of IL Route 33 closed due to high water. Multiple basements flooded and some bridges washed out around Jasper County.

Flash Flood, Crawford

When
June 6, 7:00 PM CST to 10:45 PM CST
Where
Crawford County, 0.73 mi W of West York to 0.47 mi SSW of West York
Cause
Heavy Rain
Property damage
$15,000
Reported by
Newspaper
Coordinates
39.168, -87.694

IL Route 1 was closed just south of West York because a large section of pavement had washed out at Raccoon Creek.

Flash Flood, Clark

When
June 6, 7:00 PM CST to 10:45 PM CST
Where
Clark County, 3.42 mi NW of Casey Muni Arpt to 3.1 mi SE of Cleone
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
39.332, -88.049

Multiple roads closed due to high water near Casey and Martinsville, including I-70.

Flash Flood, Cumberland

When
June 6, 7:48 PM CST to 11:45 PM CST
Where
Cumberland County, 1.96 mi E of Toledo to 0.56 mi S of Maple Pt
Cause
Heavy Rain
Property damage
$40,000
Reported by
Newspaper
Coordinates
39.272, -88.213

Multiple roads closed due to high water flowing over them, including IL Route 121 near Greenup. Two mudslides occurred north of Greenup. A vehicle was found submerged at the Cumberland County Fairgrounds. At least 2 bridges and multiple roads suffered damage from the flooding in Greenup.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2008Every state in 2008This day in weather historyThe tornado archive for Illinois, 2008Warnings in Illinois, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114055, 114056, 114057, 114068, 114058, 114059, 114060, 114061, 114067, 114062, 114064, 114065, 120106, 120109, 120112, 120104, 120126, 120131, 120135.